My grandson who justed turnwed 18, has become extremely combative, very aggresive lately, My daughter called his doctor to see if she can get a higher dosage for hime. They want her to take him to the emergency room to be admitted Why?
I worked in a psych hospital for almost 10 years. If your grandson has just started taking the Concerta and his aggressive behavior started, then he is probably having a negative side effect of the medication. If he has been aggressive and the aggression became worse with the Concerta, then the doctors will want to get him on something else. Finally, and sadly, 18 years of age is when schizophrenia usually starts to manifest itself in people. If his behavior is worsening, it could be that the doctors want to make sure that there isn't some deeper psychological problems going on... not trying to scare you; just trying to be honest. Nevertheless, the best way to get your grandson the help he needs is to get him in to a hospital so that he can be checked out and given the proper care he needs so that he can be the healthy young person he needs to be. My prayers will be with him and your family. If you need any more info, there are plenty of people here that will take time to listen to any of your concerns. God bless.
I agree with psyched. I think they just want to check him to see if there is something else underlying here than just ADHD. Often other mental illnesses can mimic symptoms of ADHD when it is actually something else. If it is something else, throwing more Concerta at him wont help him and is likely to make things worse. This is not normal ADHD behavior that is why they are wondering what else is going on. Another issue at this age is that he could be dabbling with illicit drugs causing these behaviors. Mixing illicit drugs with ADHD drugs are not good either, nor is it good if there are other underlying mental illness mixed with illicit drugs. So it is best to get him inpatient and let them run some tests and a drug screen and see what is manifesting this kind of behavior and get him on the right track for the help he needs. I applaud the Dr for quick thinking and getting right on the issue!
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jan 2010 • 1 answer
Posted 5 Oct 2014 • 1 answer
Posted 23 Feb 2015 • 1 answer
Posted 2 Dec 2015 • 5 answers
Posted 20 Mar 2016 • 1 answer